Maynooth University

Maynooth University ePrints and eTheses Archive

Maynooth University Library

On linear co-positive Lyapunov functions for sets of linear positive systems.

Knorn, Florian and Mason, Oliver and Shorten, Robert (2009) On linear co-positive Lyapunov functions for sets of linear positive systems. Automatica, 45 (8). pp. 1943-1947. ISSN 0005-1098

[img] Download (199kB)
Official URL:

Add this article to your Mendeley library


In this paper we derive necessary and sufficient conditions for the existence of a common linear co-positive Lyapunov function for a finite set of linear positive systems. Both the state dependent and arbitrary switching cases are considered. Our results reveal an interesting characterisation of "linear" stability for the arbitrary switching case; namely, the existence of such a linear Lyapunov function can be related to the requirement that a number of extreme systems are Metzler and Hurwitz stable. Examples are given to illustrate the implications of our results.

Item Type: Article
Additional Information: The original publication is available at
Keywords: Positive systems; switched systems; linear Lyapunov functions; stability theory; time-invariant; Hamilton Institute.
Academic Unit: Faculty of Science and Engineering > Research Institutes > Hamilton Institute
Faculty of Science and Engineering > Mathematics and Statistics
Item ID: 1644
Identification Number: 10.1016/j.automatica.2009.04.013
Depositing User: Hamilton Editor
Date Deposited: 09 Nov 2009 11:32
Journal or Publication Title: Automatica
Publisher: Elsevier
Refereed: Yes

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...